Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Have itchy keloids on chest. Any cure?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1352 Questions
i have keloids on chest from last 5-6 yrs, but now a days it grown gradually and become red and hard and now it also cause itching with sometime pain too. kindly suggest me the treatment for this.
Posted Fri, 24 May 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 18 minutes later

Thanks for the query.

I completely understand your concern and I hope I am able to help you for the same.

You have keloids over your chest. As I can make out from the description that you have given,these were stable since 5- 6 years and now you have noticed that these have starting increasing further.
Such a thing is common with keloids. There can be growth spurts occurring occasionally . I have seen the attached image. Any redness is usually a sign of infection, but that does not seem so in your case. In fact, it is the sudden increase in size which is causing the redness and itching.
Our aim at this point is to first stop any further progression and then bring the growth back to skin level.

Firstly try not to touch the lesion and avoid any kind of itching. Take some antihistamines like levocetrizine if required for itching. You should start using a topical steroid cream like clobetasol over the keloids at least twice a day for at least a month. This will decrease the itching and stop further progression.

Next, I would advise that you might need intralesional steroid injections. These injections are given by dermatologists only as these are given at the site of the lesion and are repeated weekly/three weekly according to the lesion.

This treatment has very good results and it usually brings the raised areas back to skin level.

Hope I have answered your query. If you have any further questions I will be happy to help.

Take care

Wishing you speedy recovery

Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor